Alert archive / Virginia / Wind Advisories in 2018
Wind Advisory 6, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Oct 20, 2018, 2:52 PM EDT for 7 counties in Virginia; 4 counties in Maryland; Currituck County, North Carolina. It took effect at Oct 21, 2018, 5:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 2:52 PM EDT (18:52 UTC)
- In effect from
- Oct 21, 2018, 5:00 AM EDT
- Expired
- Oct 21, 2018, 11:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Hampton, VA, City of Virginia Beach, VA, Lancaster County, VA, Mathews County, VA, Northampton County, VA, Northumberland County, VA
The radar
The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270 WWUS71 KAKQ 201852 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 252 PM EDT Sat Oct 20 2018 MDZ021>025-NCZ102-VAZ086-095-098>100-525-210300- /O.NEW.KAKQ.WI.Y.0006.181021T0900Z-181021T1500Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Eastern Currituck-Mathews-Norfolk/Portsmouth-Virginia Beach- Accomack-Northampton-Hampton/Poquoson- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Ocean City, Corolla, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 252 PM EDT Sat Oct 20 2018 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 AM EDT SUNDAY... The National Weather Service in Wakefield has issued a Wind Advisory, which is in effect from 5 AM to 11 AM EDT Sunday. * AREAS AFFECTED: Coastal Southeast Virginia, coastal Northeast North Carolina, and the Maryland Eastern Shore. * HAZARDS: Strong wind gusts. * WINDS: Northwest 25 to 35 mph with gusts to 50 mph. * TIMING: Sunday morning. * IMPACTS: Strong wind gusts may cause downed trees and isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Butner
4 follow-up statements
056 WWUS71 KAKQ 202337 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 737 PM EDT Sat Oct 20 2018 VAZ077-078-210745- /O.EXA.KAKQ.WI.Y.0006.181021T0900Z-181021T1500Z/ Northumberland-Lancaster- 737 PM EDT Sat Oct 20 2018 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 AM EDT SUNDAY... The National Weather Service in Wakefield has issued a Wind Advisory, which is in effect from 5 AM to 11 AM EDT Sunday. * AREAS AFFECTED: Areas of the Virginia Northern Neck near the Chesapeake Bay. * HAZARDS: Strong wind gusts. * WINDS: Northwest 25 to 35 mph with gusts to 50 mph. * TIMING: Sunday morning. * IMPACTS: Strong wind gusts may cause downed trees and isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MDZ021>025-NCZ102-VAZ086-095-098>100-525-210745- /O.CON.KAKQ.WI.Y.0006.181021T0900Z-181021T1500Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Eastern Currituck-Mathews-Norfolk/Portsmouth-Virginia Beach- Accomack-Northampton-Hampton/Poquoson- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Ocean City, Corolla, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 737 PM EDT Sat Oct 20 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM EDT SUNDAY... * AREAS AFFECTED: Coastal Southeast Virginia, coastal Northeast North Carolina, and the Maryland Eastern Shore. * HAZARDS: Strong wind gusts. * WINDS: Northwest 25 to 35 mph with gusts to 50 mph. * TIMING: Sunday morning. * IMPACTS: Strong wind gusts may cause downed trees and isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ EI
409 WWUS71 KAKQ 210307 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 1107 PM EDT Sat Oct 20 2018 MDZ021>025-NCZ102-VAZ077-078-086-095-098>100-525-211100- /O.CON.KAKQ.WI.Y.0006.181021T0900Z-181021T1500Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Eastern Currituck-Northumberland-Lancaster-Mathews- Norfolk/Portsmouth-Virginia Beach-Accomack-Northampton- Hampton/Poquoson- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Ocean City, Corolla, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 1107 PM EDT Sat Oct 20 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM EDT SUNDAY... * AREAS AFFECTED: Coastal Southeast Virginia, coastal Northeast North Carolina, and the Maryland Eastern Shore. * HAZARDS: Strong wind gusts. * WINDS: Northwest 25 to 35 mph with gusts to 50 mph. * TIMING: Sunday morning. * IMPACTS: Strong wind gusts may cause downed trees and isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
298 WWUS71 KAKQ 210739 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 339 AM EDT Sun Oct 21 2018 VAZ048-060>062-064>069-079>081-087-088-509>511-513-514-211600- /O.NEW.KAKQ.FR.Y.0002.181022T0600Z-181022T1200Z/ Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie- Prince George-Greensville-Sussex-Western Louisa-Eastern Louisa- Western Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Including the cities of Farmville, Goochland, South Hill, Crewe, Lawrenceville, Petersburg, Hopewell, Emporia, Wakefield, Louisa, Mineral, Ashland, Bon Air, Midlothian, Chesterfield, Chester, and Colonial Heights 339 AM EDT Sun Oct 21 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... The National Weather Service in Wakefield has issued a Frost Advisory, which is in effect from 2 AM to 8 AM EDT Monday. * AREAS AFFECTED: Central and south central Virginia * HAZARDS: Frost. * TEMPERATURES: Low to mid 30s. * TIMING: Monday morning. * IMPACTS: Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the warned area are advised to harvest or protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ MDZ021>025-NCZ102-VAZ077-078-086-095-098>100-525-211500- /O.CON.KAKQ.WI.Y.0006.181021T0900Z-181021T1500Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Eastern Currituck-Northumberland-Lancaster-Mathews- Norfolk/Portsmouth-Virginia Beach-Accomack-Northampton- Hampton/Poquoson- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Ocean City, Corolla, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 339 AM EDT Sun Oct 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * AREAS AFFECTED: Coastal Southeast Virginia, coastal Northeast North Carolina, and the Maryland Eastern Shore. * HAZARDS: Strong wind gusts. * WINDS: Northwest 25 to 35 mph with gusts to 50 mph. * TIMING: This morning. * IMPACTS: Strong wind gusts may cause downed trees and isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
609 WWUS71 KAKQ 211502 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 1102 AM EDT Sun Oct 21 2018 MDZ021>025-NCZ102-VAZ077-078-086-095-098>100-525-211615- /O.EXP.KAKQ.WI.Y.0006.000000T0000Z-181021T1500Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Eastern Currituck-Northumberland-Lancaster-Mathews- Norfolk/Portsmouth-Virginia Beach-Accomack-Northampton- Hampton/Poquoson- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Ocean City, Corolla, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 1102 AM EDT Sun Oct 21 2018 ...WIND ADVISORY HAS EXPIRED... Winds gusts will continue to decrease through the day. However, wind gusts of up to 40 mph are still possible through early afternoon. $$ NCZ012-VAZ092-212315- /O.EXA.KAKQ.FR.Y.0002.181022T0600Z-181022T1200Z/ Northampton-Southampton- Including the cities of Margarettsville and Franklin 1102 AM EDT Sun Oct 21 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... The National Weather Service in Wakefield has issued a Frost Advisory, which is in effect from 2 AM to 8 AM EDT Monday. * AREAS AFFECTED: Northampton County NC and Southampton County VA. * HAZARDS: Frost. * TEMPERATURES: Around 35. * TIMING: Monday morning. * IMPACTS: Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ VAZ048-060>062-064>069-079>081-087-088-509>511-513-514-212315- /O.CON.KAKQ.FR.Y.0002.181022T0600Z-181022T1200Z/ Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie- Prince George-Greensville-Sussex-Western Louisa-Eastern Louisa- Western Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Including the cities of Farmville, Goochland, South Hill, Crewe, Lawrenceville, Petersburg, Hopewell, Emporia, Wakefield, Louisa, Mineral, Ashland, Bon Air, Midlothian, Chesterfield, Chester, and Colonial Heights 1102 AM EDT Sun Oct 21 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * AREAS AFFECTED: Central and south central Virginia * HAZARDS: Frost. * TEMPERATURES: Low to mid 30s. * TIMING: Monday morning. * IMPACTS: Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the warned area are advised to harvest or protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ MRD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Oct 20, 2:14 PM EDT, 38 minutes earlier.
Area forecast discussion, Oct 20, 2:14 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
214 PM EDT Sat Oct 20 2018
.SYNOPSIS...
A trough of low pressure crosses the area this morning into this
aftn. A strong cold front moves across the region this evening
into tonight. High pressure builds into and over the area
Sunday through Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update as of 945 am EDT Saturday...
Numerous showers across much of the area with the exception of
areas northwest of RIC juxtapositioned with the right entrance
region of a strong 130kt jet. Latest short term guidance from
the RAP and HRRR suggest this activity will persist into early-
mid afternoon especially across the southeastern part of the
forecast area as the upper trough over the Great Lakes slowly
dives SE. As such, have raised PoPs accordingly. Still
expecting drying from the NW during the day, however mid clouds
will struggle to dissipate. As such, have lowered highs across
the entire region with most areas now in the 60s in VA and lower
70s across far SE VA and NE NC.
As of 350 AM EDT Saturday...
Early this morning, showers in advance of a cold front and
associated with a pre-frontal trough were moving into/thru
portions of the area. Showers will spread acrs the region with
the pre-frontal trough and ahead of the cold front this morning
into early this evening (PoPs 50-80%). Expect showers to end and
some sunshine/clearing fm NW to SE this aftn into this evening.
This will be a rather low QPF event for the local area with
less than 0.25" expected. Highs today will be in the upper 60s
to lower 70s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
As of 350 AM EDT Saturday...
A potent nrn stream trough digs across the region tonight into
Sun morning. This could result in the development of a few
showers over the Ern Shore tonight into Sun morning. Have slgt
chc to low chc PoPs (~15-30%) to account for this potential.
Otherwise, drier/cooler air will arrive from the NNW into Sun,
with breezy to windy conditions (strongest coast). Lows tonight
will range from the lower 40s Piedmont, to the upper 40s/lower
50s SE. Mostly sunny and cool on Sun with highs in the mid to
upper 50s. Wind gusts late tonight into Sun morning should
reach 30-40 mph, with highest gusts along the coast. No wind
advisory planned at this time.
Sfc high pressure builds into and across the region Sun night
and Mon. This will promote a clear sky with lighter winds and
below normal temps. If winds go calm by early Mon morning
inland, we could be looking at the potential for frost. Lows
Sun night in the lower to mid 30s Piedmont, to the upper 30s to
lower 40s elsewhere. Highs on Mon in the upper 50s to lower
60s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 345 PM EDT Friday...
A 500hPa shortwave coupled with sfc low pressure will be centered
over the northern Great Lakes Monday night. The area of low pressure
will then pass to our north on Tue/Tue night. This will drag another
cold front through our area late Tue-Wed. Before the front passes
through, temperatures are forecast to warm to near 70 degrees
throughout the area on Tue. It will be a dry FROPA, but a cooler
airmass will take over on Wed/Thu as ~1030mb high pressure moves
from the Great Lakes to the Mid-Atlantic/Northeast. Thus, forecast
highs on Wed/Thu range from the upper 50s north to the low/mid 60s
over far SE VA/NE NC. Overnight lows will range from the upper 30s
inland to near 50 along the immediate coast on both Wednesday and
Thursday night.
The weather will likely become more active late Friday into next
weekend, as an area of low pressure develops over the southeast
and then (potentially) tracks northeastward near or just
offshore of the US East Coast. At this time, the 19/12z
GFS/ECMWF/GEM all have different solutions regarding the
timing/strength of this storm system. This is not surprising as
this potential storm is still over a week away. For now,
introduced PoPs of 15-30% from Friday through the end of the
extended period (12z Saturday). Forecast highs on Friday range
from the upper 50s NW to the mid 60s SE, with overnight lows in
the low 40s-low 50s Friday night.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 2 PM EDT Saturday...
Light rain continues mainly south and east of Richmond ahead of
a cold front. Some MVFR cigs associated with that area of rain
especially at ORF and ECG. Expect significant drying and VFR
conditions at all sites by this evening. Gusty NW winds expected
later tonight into Sunday morning at all sites, with widespread
30+kt gusts, with ORF and SBY perhaps seeing 35-40kt. Expect
winds to diminish some by Sunday afternoon.
Outlook...VFR conditions with high pressure in control for much
of the week.
&&
.MARINE...
As of 330 AM EDT Saturday...
Expect the ongoing gusty SW winds ahead of the approaching cold
front to diminish as the rain overspreads the marine area today.
Thus, will keep ongoing SCA headlines alone and allow them to
expire throughout the morning hours.
Attention then turns to the strong CAA surge progged behind the cold
front late tonight through Sun morning. Combo of the CAA surge along
with sharp pressure rises results in wind gusts btwn 35-40 kts over
most of the marine area. Thus, confidence high enough to upgrade the
gale watch to a warning with this forecast package. Went ahead and
included the lower James River in the gale warning. Strong SCA's for
the other eastern Virginia rivers for now. Data suggests a 3-6
hour period of strongest gusts btwn 09Z-15Z Sun. Waves (3-4 ft)
and seas (5-7 ft) build in response to the gusty winds.
Expect diminishing winds Sun afternoon but expect the gales to be
replaced with SCA's at that time. High pressure builds overhead Sun
night allowing winds to drop below SCA levels. SSW winds below SCA
levels return Mon/Tue as high pressure builds back over the
waters.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Wind Advisory from 5 AM to 11 AM EDT Sunday for MDZ021>025.
NC...Wind Advisory from 5 AM to 11 AM EDT Sunday for NCZ102.
VA...Wind Advisory from 5 AM to 11 AM EDT Sunday for VAZ086-095-
098>100-525.
MARINE...Gale Warning until 1 PM EDT Sunday for ANZ630>632-634-650-652-
654-656-658.
Small Craft Advisory from 8 PM this evening to 4 PM EDT Sunday
for ANZ635>637.
Gale Warning until noon EDT Sunday for ANZ633-638.
&&
SYNOPSIS...TMG/MRD
NEAR TERM...TMG
SHORT TERM...JDM/TMG
LONG TERM...ERI
AVIATION...MRD
MARINE...AJB/MPRHazardous weather outlook, Oct 20, 4:12 AM EDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 412 AM EDT Sat Oct 20 2018 MDZ023-025-NCZ015>017-031-032-102-VAZ075>078-084>086-090-093-095>100- 523>525-210815- Somerset-Maryland Beaches-Pasquotank-Camden-Western Currituck-Chowan- Perquimans-Eastern Currituck-Westmoreland-Richmond-Northumberland- Lancaster-Gloucester-Middlesex-Mathews-James City-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack- Northampton-York-Newport News-Hampton/Poquoson- 412 AM EDT Sat Oct 20 2018 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, east central Virginia, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Wind gusts up to 40 mph are expected late tonight into Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>014-030-VAZ048-060>062-064>069-079>083-087>089-092-509>522- 210815- Northampton-Hertford-Gates-Bertie-Fluvanna-Prince Edward-Cumberland- Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan- Brunswick-Dinwiddie-Prince George-Charles City-New Kent-Greensville- Sussex-Surry-Southampton-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 412 AM EDT Sat Oct 20 2018 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Wind gusts up to 30 mph will be possible late tonight into Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Frost is possible Monday morning, as low temperatures fall into the lower to mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021-022-024-210815- Dorchester-Wicomico-Inland Worcester- 412 AM EDT Sat Oct 20 2018 This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and tonight. Wind gusts of 30 to 40 mph are expected late tonight into Sunday morning near the Chesapeake Bay and Atlantic Ocean. Frost is possible inland Monday morning, as low temperatures fall into the mid 30s. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TG
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:06 AM EDT | Gale Warning | AKQ | 36 hr | |
| Oct 20, 3:06 AM EDT | Small Craft Advisory | AKQ | 49 hr |
Nearby
Wind Advisories in Virginia, 2018Wind Advisories in Maryland, 2018Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.